Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 2, 2014, 8:33 PM PDT for Clearwater County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 8:33 PM PDT (03:33 UTC)
- Expired
- Aug 2, 2014, 9:15 PM PDT
- In force
- 42 min
- Issued by
- NWS Missoula, MT
County Clearwater County, ID
The radar
The Spokane radar (KOTX), 153 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
413
WWUS85 KMSO 030333
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
933 PM MDT SAT AUG 2 2014
IDZ005-007-030415-
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
833 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLEARWATER COUNTY UNTIL
915 PM PDT...
AT 823 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF KENDRICK...OR 16 MILES NORTHWEST
OF OROFINO...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELK RIVER...
TEAKEAN...AHSAHKA...RIVERSIDE AND DENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4663 11646 4664 11645 4664 11634 4683 11634
4689 11621 4657 11588 4647 11638 4649 11639
4649 11644 4650 11646 4656 11647
TIME...MOT...LOC 0333Z 238DEG 15KT 4663 11649
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:45 PM PDT, 6 hours 48 minutes earlier.
Area forecast discussion, Aug 2, 1:45 PM PDT, 6 hours 48 minutes before
Area Forecast Discussion National Weather Service Missoula MT 245 PM MDT Sat Aug 2 2014 .DISCUSSION...An upper level wave brought scattered showers and a few embedded light thunderstorms from 5 am MDT this morning through early this afternoon across southern Idaho County northeast to Granite County. The activity produced several dozen lightning strikes mainly over mountainous areas. As this wave moves eastward, scattered thundershower activity will fire up from Ovando south to Butte this afternoon. Behind it, there is still the potential for showers to develop but may remain over the terrain. Another wave that has produced showers and thunderstorms over northeastern WA and the ID Panhandle will help to induce activity over northwest Montana this afternoon and evening with main threats being gusty winds, lightning and locally heavy rain. The next upper level wave that weather models are keying on has been tracking across central Oregon and is forecast to track across central Idaho into western Montana by daybreak Sunday. A few of the high-resolution models have been hinting at a few storms breaking out over eastern OR/WA and moving over the Camas Prairie by late this afternoon into early evening. If they keep their strength, there is the possibility for strong wind gusts with these storms. As the wave moves through the area tonight, there is a chance for night-time thunderstorms especially across Clearwater and northeastern Idaho Counties in Idaho and from Mineral to Ravalli Counties. Main threats would be locally heavy rain, lightning and gusty winds. On Sunday there will be a general chance for diurnal thunderstorms developing with the higher terrain seeing the best chance for activity. Temperatures will remain above normal for this time of year. Monday, a very wet disturbance that can be traced back to the southwestern us monsoon will graze the northern Rockies. Uncertainty remains high with the trajectory of the system as some models recently started trending to a more southeasterly path over Wyoming. And considerable disagreement among the many weather models continues to cloud the forecast. But, confidence is growing that at least Lemhi county, Idaho, and southwestern Montana will be impacted. The air mass with this system is extremely moist for the Northern Rockies, and has tremendous potential for heavy rain. However, such a moist air mass will cause a lot of cloud cover weakening the biggest driver of rain this time of year, thunderstorms powered by strong surface heating under initially clear skies. As a result, rain is expected to be more wide spread and moderate with a few embedded thunderstorms. Portions of Lemhi county and southwestern Montana may receive half an inch to an inch of rain Monday and Tuesday. The main impact of this could be to set back fire season in the affected area. Portions of central western Montana and the rest of central Idaho will receive less rain, but could still get pretty wet. Northwest Montana may get a few showers, but will be relatively dry overall. && .AVIATION...Widely scattered thunderstorms are developing across the region. KGPI and KBTM look to have the best potential for a passing storm through 03/0300z. A weak weather disturbance may kick off a few thunderstorms after midnight potentially impacting all terminals. Slight chances of storms return again Sunday afternoon which may impact all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/NWSMissoula https://www.twitter.com/NWSMissoula
In the hours before
Special weather statement, Aug 2, 4:27 PM PDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 527 PM MDT SAT AUG 2 2014 IDZ006-008-030015- LOWER HELLS CANYON/SALMON RIVER REGION-SOUTHERN CLEARWATER MOUNTAINS- 427 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IDAHO COUNTY UNTIL 515 PM PDT... AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIGGINS...OR 37 MILES NORTH OF MCCALL... MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RIGGINS HOT SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4562 11616 4547 11597 4533 11635 4543 11647 TIME...MOT...LOC 2327Z 234DEG 15KT 4545 11627
Special weather statement, Aug 2, 5:42 PM PDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
542 PM PDT SAT AUG 2 2014
IDZ005-007-030130-
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
542 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEARWATER COUNTY
UNTIL 630 PM PDT...
AT 535 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF OROFINO...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OROFINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4660 11616 4652 11602 4640 11619 4640 11626
4644 11633
TIME...MOT...LOC 0042Z 216DEG 17KT 4642 11626Special weather statement, Aug 2, 7:54 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 854 PM MDT SAT AUG 2 2014 MTZ001-004-030345- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 854 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANDERS AND CENTRAL LINCOLN COUNTIES UNTIL 945 PM MDT... AT 845 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MOYIE SPRINGS TO CLARK FORK...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THERE HAS BEEN A HISTORY OF GUSTY WINDS LEADING TO TREE DAMAGE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LIBBY...TROY... YAKT...HERON...KOOTENAI FALLS AND YAAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4885 11523 4805 11525 4804 11606 4885 11606 TIME...MOT...LOC 0253Z 268DEG 30KT 4863 11605 4813 11605
Special weather statement, Aug 2, 8:16 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 916 PM MDT SAT AUG 2 2014 MTZ001-003-030400- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION- 916 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLATHEAD...EASTERN SANDERS AND NORTHWESTERN LAKE COUNTIES UNTIL 1000 PM MDT... AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BIG ARM...OR 24 MILES SOUTHWEST OF KALISPELL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAKE MARY RONAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4813 11431 4792 11416 4781 11469 4793 11477 TIME...MOT...LOC 0316Z 244DEG 20KT 4792 11458
Special weather statement, Aug 2, 8:28 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 928 PM MDT SAT AUG 2 2014 MTZ001-003-004-030415- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 928 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDERS AND WESTERN LAKE COUNTIES UNTIL 1015 PM MDT... AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PARADISE...OR 19 MILES NORTHEAST OF SUPERIOR...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAMAS PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4767 11451 4743 11431 4734 11479 4744 11486 TIME...MOT...LOC 0328Z 234DEG 18KT 4746 11470
Special weather statement, Aug 2, 8:33 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
933 PM MDT SAT AUG 2 2014
IDZ005-007-030415-
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
833 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLEARWATER COUNTY UNTIL
915 PM PDT...
AT 823 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF KENDRICK...OR 16 MILES NORTHWEST
OF OROFINO...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELK RIVER...
TEAKEAN...AHSAHKA...RIVERSIDE AND DENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4663 11646 4664 11645 4664 11634 4683 11634
4689 11621 4657 11588 4647 11638 4649 11639
4649 11644 4650 11646 4656 11647
TIME...MOT...LOC 0333Z 238DEG 15KT 4663 11649The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:54 PM PDT | Special Weather Statement | MSO | Lincoln | 51 min |
| Aug 2, 8:16 PM PDT | Special Weather Statement | MSO | Lake | 44 min |
| Aug 2, 8:28 PM PDT | Special Weather Statement | MSO | Lake | 47 min |
| Aug 2, 8:34 PM PDT | Special Weather Statement | MSO | Lincoln | 26 min |
| Aug 2, 9:14 PM PDT | Special Weather Statement | MSO | Lincoln | 46 min |
| Aug 2, 9:25 PM PDT | Special Weather Statement | MSO | Lake | 50 min |
| Aug 2, 9:47 PM PDT | Special Weather Statement | MSO | Flathead | 43 min |
| Aug 2, 10:08 PM PDT | Special Weather Statement | MSO | Lake | 52 min |
| Aug 2, 10:27 PM PDT | Special Weather Statement | MSO | Flathead | 48 min |
| Aug 2, 10:28 PM PDT | Special Weather Statement | MSO | Flathead | 47 min |
| Aug 2, 10:53 PM PDT | Special Weather Statement | MSO | Flathead | 52 min |
| Aug 2, 10:56 PM PDT | Special Weather Statement | MSO | Lake | 49 min |
| Aug 2, 11:20 PM PDT | Special Weather Statement | MSO | Flathead | 40 min |
| Aug 2, 5:42 PM PDT | Special Weather Statement | MSO | Lewis | 48 min |
| Aug 2, 9:11 PM PDT | Special Weather Statement | MSO | Lemhi | 49 min |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.